Published on October 22, 2012
Updated Meningitis Information
In response to U.S. Food and Drug Administration requests, we are checking all our facilities to ensure we do not have any injectable medications produced by the pharmacy at the center of the meningitis outbreak after May 21, 2012. So far, we have not found any drugs produced by the pharmacy during the past five months in any of our facilities.
In addition, none of Baptist Memorial Health Care's 14 affiliate hospitals, minor medical centers, surgery centers or physician offices has the steroid injection originally identified as the cause of the recent meningitis outbreak. Our hospitals and emergency rooms are monitoring patients who may come to us for care for any signs and symptoms of meningitis. We continue to monitor this issue and to cooperate with requests from the FDA.
It is important to note that the FDA is acting with extreme caution; no other medication from the pharmacy in question has been linked to any infections. If you or someone you know has received medication through injection and/or is experiencing any of the following symptoms, please see a doctor right away.
- Meningitis symptoms
- Stiff neck
- Nausea and vomiting
- Sensitivity to light
- Altered mental status
- Symptoms in the area of the body where the injection was given (ex. vision change, increased redness or drainage if the medication was used in the eye)
- Symptoms of other possible infections
- Increasing pain
- Warmth at injection site
- Chest pain
- Drainage from the surgical site
For more information on this issue, please visit the Centers for Disease Control and Prevention’s website at http://www.cdc.gov/HAI/outbreaks/meningitis.html or the FDA website.